Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 8, 2025, 8:57 PM CST for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 8:57 PM CST (02:57 UTC)
- Expired
- Mar 8, 2025, 9:45 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:40 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 8, 6:40 PM CST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Jackson MS 640 PM CST Sat Mar 8 2025 ...New AVIATION... .DISCUSSION... Issued at 321 PM CST Sat Mar 8 2025 Late this afternoon through tonight: There aren't too many surprises in the weather scenario so far today. Elevated shower and thunderstorm activity has been popping up over southwest/southern portions of the area early this afternoon, but thus far the updrafts are not overly intense. As we get closer to the evening, strengthening low level flow and frontogenesis in the loosely defined baroclinic zone over our region will support increasing coverage of elevated convective precipitation from west to east, and steep mid level lapse rates and strong deep layer shear will support a few strong to severe storms with marginally severe hail. Any sfc-based severe potential remains highly questionable given the state of the boundary layer, so will continue to monitor trends and adjust the severe weather graphic accordingly, but no changes are planned as of now. Expect the thunderstorm intensity to peak late this evening, then a gradual waning of shower activity should follow for the remainder of the night. Sunday through Sunday night: The closed upper low traversing the Deep South will be the primary weather driver as we finish up the weekend. Moist ascent will be most pronounced in the deformation zone north of the low center, which is expected to move into northwest portions of the area Sunday afternoon then track to east central MS by late Sunday night. An area of numerous showers and with even a few rumbles of thunder may develop over roughly the northeast half of the area and result in light to moderate rainfall amounts. /EC/ Monday through Friday night: As the closed low from this weekend exits the area, a progressive upper level pattern will bring additional trough passages, and perhaps a more significant storm threat by the end of the week. We should moderate quickly into the early part of next week ahead of a potential weather maker by midweek. Model guidance has shown large spread on the intensity of the upper level shortwave driving this activity and relatedly the mass response and cyclogenesis associated with that. In general, though, guidance has trended toward a solution of increased rain chance but a lack of frontal progression through the area with the upper level disturbance moving more northward and away, leaving prevailing lower level southerlies in place through the end of the week. There is some indication that this could allow several days, then, of boundary layer recovery until a more potent trough ejection toward the end of next week. Given the extended forecast time (7 to 9 days) between now and that possible storm scenario, forecast confidence in any strong to severe storm risk by next weekend is low. Regardless, it does appear the active train at jet level will continue to be of high frequency and amplitude over the next week or two so there will likely be one or more risks we'll need to closely monitor. /86/EC/ && .AVIATION... (00Z TAFS) Issued at 635 PM CST Sat Mar 8 2025 Widespread -ra/shra and a few tsra will develop as we go through the evening, but ceilings aren't expected to lower significantly until late tonight and Sunday morning. Overall, Sunday looks like it will be a very poor aviation weather day with widespread IFR/LIFR category ceilings and additional -ra/-shra. /EC/ .PRELIMINARY POINT TEMPS/POPS... Jackson 51 63 44 66 / 80 50 30 10 Meridian 50 64 46 67 / 70 60 70 20 Vicksburg 51 58 41 66 / 90 30 20 0 Hattiesburg 57 72 46 69 / 70 40 30 10 Natchez 53 60 42 66 / 80 30 10 0 Greenville 47 51 40 65 / 80 60 20 0 Greenwood 48 56 43 66 / 70 60 40 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/86/
In the hours before
Special weather statement, Mar 8, 8:33 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
833 PM CST Sat Mar 8 2025
MSZ061>063-090330-
Lawrence MS-Lincoln MS-Franklin MS-
833 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LINCOLN...LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 930 PM CST...
At 833 PM CST, Doppler radar was tracking a strong thunderstorm over
Center Point, or 13 miles northwest of Mccomb, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bogue Chitto, West Lincoln, and Enterprise around 840 PM CST.
Brookhaven around 845 PM CST.
East Lincoln and Ruth around 850 PM CST.
Monticello around 905 PM CST.
Robinwood and Wanilla around 910 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 9078 3149 9075 3167 9006 3146 9001
3135 9037
TIME...MOT...LOC 0233Z 249DEG 36KT 3142 9059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:33 PM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 57 min |
| Mar 8, 9:38 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 52 min |
| Mar 8, 10:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 63 min |
| Mar 8, 11:25 PM CST | Special Weather Statement | JAN | Madison | 65 min |
| Mar 9, 4:19 AM CDT | Special Weather Statement | JAN | Lincoln | 56 min |
| Mar 9, 4:22 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lawrence, Lincoln | 53 min |
| Mar 9, 5:04 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 56 min |
| Mar 9, 6:54 AM CDT | Special Weather Statement | JAN | Smith | 66 min |
| Mar 9, 8:16 AM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Mar 9, 9:03 AM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| Mar 9, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Mar 9, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 32 min |
| Mar 9, 10:58 AM CDT | Special Weather Statement | JAN | Jasper | 47 min |
| Mar 9, 11:34 AM CDT | Special Weather Statement | JAN | Clarke | 41 min |
| Mar 9, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Mar 8, 9:49 PM CST | Special Weather Statement | JAN | Tensas | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.